MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple attempts have been made to obtain clarification on which system was used during this procedure.However, no further information has been made available.Since there is no clarification, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding clarification of the system used in this event, a supplemental 3500a report will be submitted to the fda.Since no serial number was provided, no manufacturer record evaluation could be performed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: mfr # 2029046-2020-00844 for product code unk_preface sheath.Mfr # 2029046-2020-00845 for product code unk_smartablate pump.
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for paroxysmal atrial fibrillation with a preface® guiding sheath with multipurpose curve and a smartablate¿ system irrigation pump (us) and suffered air embolism.While mapping the right superior pulmonary vein (rspv) with the thermocool® smart touch¿ bi-directional navigation catheter, a possible calcification or potential air bubble was visualized using the soundstar catheter.It is unknown if medical/surgical intervention was provided.There¿s no indication that extended hospitalization was required as a result of the event.The patient was reported in stable condition.No bwi product malfunctions were reported.Physician causality opinion is unknown.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.

Brand Name
SMARTABLATE SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key10259594
Report Number2029046-2020-00845
Device Sequence Number2603733
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberUNK_SMARTABLATE PUMP
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;